Osteoporosis


#1

My sister has had Parkinsons since 2001 but in the last two years has had extreme back problems.  She had injections last year which have now worn off and will be having pulsed radial frequency operation next month.  However, she has now been diagnosed with osteoporosis and having looked for information on the web I see that this can be caused by Parkinson's medication as it depletes a patients Vitamin D levels.  She has been taking calcium/vitamin D since she fell and broke her arm last year.  I find it rather sad that if it is the case that this is a common fact that Parkinson's medication does have this effect why are they not subscribed vitamin D and calcium from the outset of the disease or at least their vitamin levels monitored as a regular thing.  Hopefully this would help in the future.  I would have thought they had enough problems as it is without this disease as well.

 

Any comments greatly received?


#2

thats very intresting i know pd patients suffer from a lack of vit c as well ! thats why we feel better in the sun.come on summer!


#3

Thank you for raising this issue Cheshire, I have been on PD meds for circa 20 years and am currently suffering chronic back pain.  I have also had a bad fall where I landed on my sacrum.  Just waiting for xray results now.  If it shows osteoporosis I will query long term use of PD meds too.  Totally agree we should all be on calcium supplements if this is the case.